# SDR 2004FA0000660

- Difficulty date: May 19, 2004
- Submitted: August 23, 2004
- Operation: General aviation
- Aircraft: N2495M
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7837090
- Engine: Lyc IO360C1C6
- System (JASC): 7160 · Engine Air Intake System
- Part: Door
- Part number: 67775000
- Condition: Ingested
- Location: Heat Box Assy
- Part time: 68 hours
- Component: Heat Box Assy
- Component part number: 99047000
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PARTIAL LOSS OF ENG PWR OCCURRED JUST AFTER T/O.  MANIFOLD PRESS DROPPED TO 15 INCHES HG AND RPM DROPPED TO 1900.  PRE T/O ENG RUN UP, ALTERN AIR CHECK WAS REPORTED AS (NORMAL).  POST FLT INSP REVEALED THAT ALTERN AIR (HEAT BOX) DOOR HAD SEPARATED FROM ALTERNATE AIR BOX ASSY, WAS INGESTED INTO FUEL SERVO INTAKE, PARTIALLY BLOCKED ENG INDUCT AIR FLOW, RESULTED IN PARTIAL LOSS OF PWR.  MS20470AD3 RIVETS (3EA) THAT SECURE DOOR TO AIR BOX HAD FAILED.  IMPROPERLY BUCKED RIVETS DUE TO EXCESS SPRING TENSION DURING ASSY AND/OR TOO MUCH SPRING TENSION FOR RIVETS TO BEAR.  HEAT BOX DOOR SHOULD BE TETHERED IN SUCH WAY, IF HINGE ATTACHMENTS SHOULD FAIL DOOR WON`T BE INGESTED AND/OR SECURED WITH STRONGER FAIL SAFE HDWR.
